Neurology / Neurosurgery Expert Forum
White spots on brain and PFO
About This Forum:

This Neurology & Neurosurgery forum is for questions and information regarding Rheumatoid Arthritis Neurology & Neurosurgery conditions and symptoms. All questions will receive a personal answer from a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

White spots on brain and PFO

I have been seeing neurologists for migraines.  He requested an MRI.  I got a call yesterday from his aid stunned that I needed to see a cardiologist.  She said my MRI showed 'several white spots and that I had a PFO, which was a hole in my heart, and that my dr. was recommending that it be closed.'  Just curious, but what did he see on my MRI that would make him get to such a conclusion?  I read that you get white spots when you are over 40, (I am 46) so how do they know what caused mine?  I do get frequent migraines, (5-7 a month).  They have increased in the last 2-3 years, right about the time the edema in my legs started.  But everyone agrees that that is idiopathic. I get warnings with really big migraines and one doctor thought I was having tia's but a cat scan showed nothing.  Currently I am on Topamax, 25 mg bid.  The 2nd month was wonderful, now I am on my 3rd and they are coming back, but the headaches are very manageable.  As time goes by they do seem to be getting worse though.  I also take B2 and COQ10  per doctors orders.   Thanks.  Liz
Related Discussions
1083596_tn?1313398276
Dear Ateclc,
PFO is "Patent Foramen Ovale".All hearts have hole, at the time of birth but soon closes down, after birth.There are many new studies coming up which is showing co-relation between PFO and Migrane (migraine). A newer study has come out, which gives a hypothesis that due to some impurities, which doesn't get filtered out via normal circulatory mechanism (due to hole in heart), they get accumulated in the brain which present as "spots" and hence can cause migrane (migraine).
So trust your doctor, and get a check up done , as per his advice.Continue the medications as advised by him.
Hope your question is resolved.
Regards.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank